Participants – University of Copenhagen

QMath > People > Participants

The One-Mode Quantum-Limited Gaussian Attenuator and Amplifier Have Gaussian Maximizers

Research output: Contribution to journalJournal articleResearchpeer-review

Giacomo De Palma, Dario Trevisan, Vittorio Giovannetti

We determine the p. q norms of the Gaussian one-mode quantum-limited attenuator and amplifier and prove that they are achieved by Gaussian states, extending to noncommutative probability the seminal theorem " Gaussian kernels have only Gaussian maximizers" (Lieb in Invent Math 102(1): 179-208, 1990). The quantum-limited attenuator and amplifier are the building blocks of quantum Gaussian channels, which play a key role in quantum communication theory since they model in the quantum regime the attenuation and the noise affecting any electromagnetic signal. Our result is crucial to prove the longstanding conjecture stating that Gaussian input states minimize the output entropy of one-mode phase-covariant quantum Gaussian channels for fixed input entropy. Our proof technique is based on a new noncommutative logarithmic Sobolev inequality, and it can be used to determine the p. q norms of any quantum semigroup.
Original languageEnglish
JournalAnnales Henri Poincare
Volume19
Issue number10
Pages (from-to)2919-2953
ISSN1424-0637
DOIs
Publication statusPublished - 2018

Links

ID: 203245460